Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 197, NWS Jackson, MS

June 4, 2002Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 4, 2002, 11:54 PM CDT for Yazoo County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2002, 11:54 PM CDT (04:54 UTC)
Expired
Jun 5, 2002, 12:40 AM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Yazoo County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2002-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2002-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 050454
SVRJAN
MSC163-050540-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1154 PM CDT TUE JUN 4 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YAZOO COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 1240 AM CDT

* AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SATARTIA...OR ABOUT 20 MILES SOUTH OF
  YAZOO CITY...MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR YAZOO CITY AT 1225 AM CDT

DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN
PROTECTED UNTIL THE STORM HAS PASSED.

LAT...LON 3259 9055 3291 9065 3291 9044 3302 9039
          3261 9036

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:30 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 4, 11:30 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1130 PM CDT TUE JUN 4 2002

WILL ISSUE AND UPDATE TO REMOVE EVENING WORDING. PESKY SHOWERS AND
THUNDERSTORMS ARE STILL DEVELOPING ACROSS SMALL PORTIONS OF THE
FORECAST AREA. PRECIP ACROSS CENTRAL MS IS STILL CONFINED WITHIN A
NARROW AXIS IS HIGHER INSTABILITY AND SFC THETA E. THE OTHER AREA IS
ACROSS THE NE ZONES...WHERE AN OUTFLOW BOUNDARY HAS MOVED IN FROM
AL. THIS BOUNDARY IS FOCUSING THE ISOLATED ACTIVITY. WILL ALSO
UPDATE TO REMOVE SOME POPS IN A FEW ZONES. UPDATES OUT BEFORE
MIDNIGHT.

UPDATED NUMBERS...
JAN 72/92/
MEI 69/92/

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

36

In the hours before

Special weather statement, Jun 4, 9:05 PM CDT, 2 hours 49 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CDT TUE JUN 04 2002

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Jun 4, 10:12 PM CDT, 1 hour 42 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1012 PM CDT TUE JUN 04 2002

...THUNDERSTORMS...
VERY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WEST CENTRAL AND SOUTHWEST MISSISSIPPI
TONIGHT. THESE STORMS WILL NOT BE SEVERE.

ONE OR TWO THUNDERSTORMS ARE POSSIBLE NORTH OF A LINE FROM
NATCHEZ TO MAGEE THROUGH 2 AM. A WEAK UPPER SYSTEM PARKED OVER
THE NORTHERN GULF OF MEXICO WILL PROVIDE THE NECESSARY LIFT TO
PRODUCE ISOLATED CONVECTION IN THE HUMID AND UNSTABLE AIR MASS
CURRENTLY OVER THE REGION. LIFT ASSOCIATED WITH THIS SYSTEM WILL
DIMINISH SHORTLY AFTER MIDNIGHT AND ISOLATED SHOWERS AND
THUNDERSTORMS WILL END.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Special weather statement, Jun 4, 10:47 PM CDT, 1 hour 7 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
051200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1047 PM CDT TUE JUN 04 2002

...THUNDERSTORMS...
VERY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
NORTHEAST LOUISIANA AND WEST CENTRAL AND SOUTHWEST MISSISSIPPI
TONIGHT. ONE OR TWO STORMS IN WEST CENTRAL MISSISSIPPI MAY
PRODUCE DAMAGING WIND GUSTS BUT MOST ACTIVITY WILL NOT BE SEVERE.

ISOLATED THUNDERSTORMS ARE POSSIBLE NORTH OF A LINE FROM NATCHEZ
TO MAGEE THROUGH 2 AM. BRIEF DAMAGING WIND GUSTS ARE POSSIBLE
WITH ISOLATED STORMS OVER WEST CENTRAL MISSISSIPPI. A WEAK UPPER
LEVEL SYSTEM PARKED OVER THE NORTHERN GULF OF MEXICO WILL PROVIDE
THE NECESSARY LIFT TO PRODUCE ISOLATED CONVECTION IN THE HUMID
AND UNSTABLE AIR MASS CURRENTLY OVER THE REGION. LIFT ASSOCIATED
WITH THIS SYSTEM WILL DIMINISH SHORTLY AFTER MIDNIGHT AND
ISOLATED SHOWERS AND THUNDERSTORMS WILL END.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Jun 4, 11:02 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1102 PM CDT TUE JUN 04 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1045 PM    EDWARDS                   MS   WIND DAMAGE
06/04/02   HINDS                          NUMEROUS LARGE LIMBS DOWN
                                          BETWEEN EDWARDS AND
                                          RAYMOND. DEBRIS HAD TO BE
                                          REMOVED FROM THE ROAD.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:32 PM CDTSevere Thunderstorm WarningJANHinds43 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.